Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Recurrence relations for multivariate $ B$-splines


Authors: Carl de Boor and Klaus Höllig
Journal: Proc. Amer. Math. Soc. 85 (1982), 397-400
MSC: Primary 41A15
MathSciNet review: 656111
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove recurrence relations for a general class of multivariate $ {\text{B}}$-splines, obtained as 'projections' of convex polyhedra. Our results are simple consequences of Stokes' theorem and include, as special cases, the recurrence relations for the standard multivariate simplicial $ {\text{B}}$-spline.


References [Enhancements On Off] (What's this?)

  • [1] C. de Boor, Splines as linear combinations of $ B$-splines, Approximation Theory II, G. G. Lorentz, C. K. Chui and L. L. Schumaker (eds.), Academic Press, New York, 1976, pp. 1-47.
  • [2] C. de Boor and R. DeVore, Approximation by smooth multivariate splines, Math. Res. Center Tech. Summary Rep. 2319, Univ. of Wisconsin-Madison, 1981.
  • [3] C. de Boor and K. Höllig, $ B$-splines from parallelepipeds, Math. Res. Center Tech. Summary Rep. 2320, Univ. of Wisconsin-Madison, 1982.
  • [4] H. B. Curry and I. J. Schoenberg, On spline distributions and their limits: the Pólya distribution functions, Bull. Amer. Math. Soc. 53 (1947), 1114, Abstract 380t.
  • [5] H. B. Curry and I. J. Schoenberg, On Pólya frequency functions. IV. The fundamental spline functions and their limits, J. Analyse Math. 17 (1966), 71–107. MR 0218800 (36 #1884)
  • [6] Wolfgang Dahmen, On multivariate 𝐵-splines, SIAM J. Numer. Anal. 17 (1980), no. 2, 179–191. MR 567267 (81c:41020), http://dx.doi.org/10.1137/0717017
  • [7] -, Multivariate $ B$-splines--recurrence relations and linear combinations of truncated powers, Multivariate Approximation Theory, W. Schempp and K. Zeller (eds.), Birkhäuser, Basel, 1979, 64-82.
  • [8] -, Konstruktion mehrdimensionaler $ B$-splines und ihre Anwendungen auf Approximationsprobleme, Numerische Methoden der Approximationstheorie, Bd. 5, L. Collatz, G. Meinardus and H. Werner (eds.), Birkhäuser, Basel, 1980, pp. 84-110.
  • [9] -, Approximation by smooth multivariate splines on non-uniform grids, Quantitative Approximation, R. DeVore and K. Scherer (eds.), Academic Press, New York, 1980, pp. 99-114.
  • [10] Wolfgang Dahmen and Charles A. Micchelli, On limits of multivariate 𝐵-splines, J. Analyse Math. 39 (1981), 256–278. MR 632464 (82j:41013), http://dx.doi.org/10.1007/BF02803338
  • [11] Wolfgang A. Dahmen and Charles A. Micchelli, Computation of inner products of multivariate 𝐵-splines, Numer. Funct. Anal. Optim. 3 (1981), no. 3, 367–375. MR 629951 (82h:65006), http://dx.doi.org/10.1080/01630568108816095
  • [12] -, On the linear independence of multivariate $ B$-splines. I. Triangulations of simploids, SIAM J. Numer. Anal. (to appear).
  • [13] T. N. T. Goodman and S. L. Lee, Spline approximation operators of Bernstein-Schoenberg type in one and two variables, J. Approximation Theory (to appear).
  • [14] H. Hakopian, On multivariate $ B$-splines, SIAM J. Numer. Anal. (to appear).
  • [15] K. Höllig, A remark on multivariate $ B$-splines, J. Approximation Theory (to appear).
  • [16] -, Multivariate splines, Math. Res. Center Tech. Summary Rep. 2188, Univ. of Wisconsin-Madison, 1981; SIAM J. Numer. Anal. (to appear).
  • [17] P. Kergin, Interpolation of $ {C^K}$ functions, Thesis, University of Toronto, 1978.
  • [18] Paul Kergin, A natural interpolation of 𝐶^{𝐾} functions, J. Approx. Theory 29 (1980), no. 4, 278–293. MR 598722 (82b:41007), http://dx.doi.org/10.1016/0021-9045(80)90116-1
  • [19] Charles A. Micchelli, A constructive approach to Kergin interpolation in 𝑅^{𝑘}: multivariate 𝐵-splines and Lagrange interpolation, Rocky Mountain J. Math. 10 (1980), no. 3, 485–497. MR 590212 (84i:41002), http://dx.doi.org/10.1216/RMJ-1980-10-3-485
  • [20] -, On a numerically efficient method for computing multivariate $ B$-splines, Multivariate Approximation Theory, W. Schempp and K. Zeller (eds.), Birkhäuser, Basel, 1979, pp. 211-248.
  • [21] I. J. Schoenberg, letter to Philip J. Davis dated May 31, 1965.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A15

Retrieve articles in all journals with MSC: 41A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1982-0656111-8
PII: S 0002-9939(1982)0656111-8
Article copyright: © Copyright 1982 American Mathematical Society